Abstract

Third-order theory is used to derive an expression for the tolerance on the percent correction of a paraboloidal mirror from the Rayleigh limit of residual spherical aberration. This tolerance is found to depend upon the focal length of the mirror and the radius of the zone being tested. The variation of the tolerance for different zones of the mirror is shown graphically by applying the tolerance to the Foucault test of an F/6 paraboloid of focal length 48 inches. A method is given for determining the maximum aperture permitted if a spherical surface is to be substituted for a paraboloidal one.

© 1953 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Analysis of Cassegrainian-Type Telescopic Systems

P. R. Yoder, F. B. Patrick, and A. E. Gee
J. Opt. Soc. Am. 43(12) 1200-1204 (1953)

Application of the Rayleigh Criterion to the Null Test of Dall-Kirkham Primary Mirrors

P. R. Yoder, F. B. Patrick, and A. E. Gee
J. Opt. Soc. Am. 45(10) 881-883 (1955)

A New Line Board Test for Paraboloidal Reflectors

William Liben and Benjamin Goldberg
J. Opt. Soc. Am. 43(5) 347-352 (1953)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (6)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription